Wyoming, 2006Flash Flood in Wyoming, July 2, 2006
July 2, 2006 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 12:45 PM MST, 11 minutes earlier.
Area forecast discussion, Jul 2, 12:45 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT SUN JUL 2 2006
.SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE IS NEARLY
STATIONARY...BUT WHAT LITTLE MOTION IT HAS WILL BE EASTWARD
OVERNIGHT. ROBUST UPSLOPE SURFACE FLOW WILL CONTINUE...AND NUMEROUS
UPPER DISTURBANCES WILL PROMOTE THUNDERSTORM DEVELOPMENT THIS
EVENING AND AT VARIOUS TIMES UNTIL LATE TUESDAY NIGHT WHEN THE RIDGE
WILL BE NEARLY CENTERED ON THE AREA. FLASH FLOODING WILL BE A
CONCERN AS STEERING FLOW IS LESS THAN 15 KTS EACH AFTERNOON AND THE
MOISTURE IS STREAMING IN. HAVE UPPED POPS SUBSTANTIALLY EACH
AFTERNOON. NUMEROUS MODEL DIFFERENCES LIMITING CONFIDENCE THAT RAIN
WILL FALL ON ANY PARTICULAR DAY...BUT THE NAM AND GFS AGREE THAT
MOST LOCALITIES WILL SEE SUBSTANTIAL RAIN AT LEAST ONCE IN THE NEXT
COUPLE DAYS.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PEAK OF THE UPPER RIDGE
WILL CROSS OVER THE CWA ON WEDNESDAY BRINGING AN END TO UPSLOPE AND
DRASTICALLY DECREASING POPS. EVEN THOUGH THE RIDGE WILL BE SLIDING
EASTWARD...IT WILL AMPLIFY ALLOWING TEMPERATURES TO CLIMB
PROGRESSIVELY EACH DAY UNTIL THE WEEKEND WHEN THINGS WILL BEGIN TO
FLATTEN. AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT ANY
DAY...ESPECIALLY OVER THE HIGHER TERRAIN...BUT MOST AREAS WILL BE
DRY THROUGH THE PERIOD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...SOWKO
LONG TERM....SOWKO
Hazardous weather outlook, Jul 2, 9:45 AM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SUN JUL 2 2006
NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT SUN JUL 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE
AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE
RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS
AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL
UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH.
ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON.
WYZ061>063-065-031100-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1045 AM MDT SUN JUL 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND
CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE
AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME
MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE
REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SOWKO
Flash Flood, Laramie
- When
- July 2, 12:56 PM MST to 3:00 PM MST
- Where
- Laramie County, 15 mi N of Cheyenne
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Heavy rain resulted in water flowing 12 feet wide and 1 foot deep over county road 128.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, July 2, 20062 injured · $5.2 million · 60 kt wind · 11 events
- Hail and Damaging Winds in Maryland, July 2, 2006$6.6 million · 1 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 2, 2006$143,000 · 52 kt wind · 18 events
- Flash Flooding and Hail in Colorado, July 2, 20061 injured · $125,000 · 0.88 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 2, 2006$68,000 · 69 kt wind · 9 events
- Damaging Winds and Lightning Strike in Ohio, July 2, 2006$85,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Virginia, July 2, 2006$84,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Iowa, July 2, 2006$43,000 · 1 in hail · 8 events
- Damaging Wind and Lightning Strike in New York, July 2, 20063 injured · $15,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 2, 2006$25,000 · 52 kt wind · 1 event
- Lightning Strike in Colorado, July 2, 20062 injured · 1 event
- Damaging Winds in Missouri, July 2, 2006$15,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520822.